Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 113, NWS State College, PA

July 17, 2010McKean County, Potter County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 17, 2010, 10:20 PM EDT for McKean County, Potter County, Pennsylvania. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2010, 10:20 PM EDT (02:20 UTC)
Expired
Jul 17, 2010, 11:15 PM EDT
In force
55 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties McKean County, PA, Potter County, PA

The radar

The State College radar (KCCX), 109 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 10:47 PM EDTTSTM WND DMG3 S Eldred, PATREE DOWN ON ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2010-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2010-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2602 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WUUS51 KCTP 180220
SVRCTP
PAC083-105-180315-
/O.NEW.KCTP.SV.W.0113.100718T0220Z-100718T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1020 PM EDT SAT JUL 17 2010

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 1115 PM EDT

* AT 1018 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR CORYVILLE...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHINGLEHOUSE AND PORT ALLEGANY AROUND 1030 PM...
  ROULETTE AROUND 1040 PM...
  COUDERSPORT AROUND 1055 PM...
  GENESEE AROUND 1100 PM...
  DENTON HILL STATE PARK AROUND 1110 PM...
  HARRISON VALLEY AND LYMAN RUN STATE PARK AROUND 1115 PM...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
46...STATE ROAD 446...STATE ROAD 449.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4198 7762 4160 7761 4183 7851 4201 7846
      4201 7822
TIME...MOT...LOC 0220Z 280DEG 29KT 4191 7834

$$

FORECASTER: JUNG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 10:09 PM EDT, 11 minutes earlier.

Area forecast discussion, Jul 17, 10:09 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1009 PM EDT SAT JUL 17 2010

.SYNOPSIS...
A WEAK COLD FRONT CONTINUES TO TRIGGER ISOLATED THUNDERSTORMS FROM
DUBOIS TO NORTH OF WILLIAMSPORT THIS EVENING. THIS FRONT WILL
CONTINUE TO PUSH SOUTHEAST ACROSS PENNSYLVANIA OVERNIGHT. ANOTHER
WEAK COLD FRONT WILL PASS THROUGH THE AREA SUNDAY NIGHT. THE
PASSAGE OF THESE FRONTS WILL KEEP THE CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
ISOLATED TSRA OVER WEST CENTRAL PORTIONS OF THE CWA THIS EVENING
ASSOCIATED WITH THE WEAK FRONTAL FEATURE PUSHING SOUTH. WITH LOSS
OF DIURNAL HEATING...AND LIMITED UA SUPPORT...EXPECT ISOLATED
STORMS TO SLOWLY DIMINISH OVERNIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
DUE TO TIMING ISSUES...THE STORMS ALLUDED TO IN THE PREVIOUS
SECTION COULD BE LUMBERING ACROSS NW PA EARLY IN THIS TIME PERIOD.
THE HIGH RESOLUTION MODELS SHOW THE STORMS WEAKENING AS THEY MOVE
INTO THE RIDGE. THESE STORMS IF THEY DEVELOP REALLY LACK ANY
SIGNIFICANT MOISTURE...PW VALUES ARE ABOUT NORMAL WITH THEM. NOT A
GOOD RAIN EVENT SO KEPT POPS AND QPF ON THE LOW SIDE. LIMITED THE
EXTENT OF THE RAIN/SHOWERS TO MOSTLY N/NW AREAS.

THE COOLER AND SLIGHTLY DRIER AIR MOVES IN OVERNIGHT INTO EARLY
SUNDAY. BUT ALAS A SURGE OF MOISTURE IS ALREADY PRESENT TO OUR
WEST. AT THIS TIME THE SREF INDICATES THAT THE TONGUE OF +1SD PW
AIR AND MOISTURE WILL NOT DISTURB OUR WEATHER ON SUNDAY. A SLOWER
FRONTAL SOLUTION SUGGESTS A GOOD DAY SUNDAY! HOPEFULLY THE
SHOWERS/THUNDERSTORMS WILL HOLD OFF IN NW PA. WILL BE CLOSE.

OVERALL IT SHOULD BE A FEW DEGREES COOLER ON SUNDAY RELATIVE TO
SATURDAY. 850 HPA TEMPS DROP TO 14-16C AND DO NOT RISE TO THE
16-18C RANGE UNTIL SUNDAY EVENING. ONLY ABOUT 1 SIGMA ABOVE NORMAL
LATE SUNDAY AFTERNOON.

THE HIGH PW AIR MOVES IN DURING THE NEXT PERIOD....SEE BELOW.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SFC RIDGE OVR CENTRAL PENN WILL WEAKEN AND PUSH EWD TOWARD THE
COAST SUN NIGHT...AS LOW PRESSURE AND ATTENDANT COLD FRONT MOVES
EWD ACROSS THE GRT LKS AND OH VLY. MCS/CONVECTION PRECEDING THE
ESEWD ADVANCING FRONTAL ZONE IS FORECAST TO OVERSPREAD THE LOWER
GRT LKS AFTER MIDNIGHT...POSSIBLY REACHING NW PA BY SUNRISE
MONDAY. CONSENSUS BLEND AFFORDS LKLY POPS INTO WARREN CO AFT 06
UTC. THE DY2 SPC OUTLOOK CLIPS THE NW MTNS.

TYPICAL 48-60HR TIMING DIFFERENCES ASIDE...MODEL/ENSEMBLE
GUIDANCE ARE IN REASONABLE AGREEMENT WITH THE LOW PRESSURE SYSTEM
CONTINUING TO TRACK EWD ACROSS SRN ONTARIO INTO NRN NEW ENGLAND
ON MONDAY...WITH THE TRAILING COLD FRONT PUSHING FURTHER ESEWD
ACROSS PA/NY DURING THE DAYLIGHT HOURS. NEWD ADVECTION OF ABOVE
NORMAL PWS SHOULD SUPPORT TSTM DEVELOPMENT WITHIN A MODESTLY
UNSTABLE CONVECTIVE ENVIRONMENT. 30-40KT UNIDIRECTIONAL MID-LVL
FLOW WOULD FAVOR MULTI-CELL STORMS WITH THE MAIN HAZARD BEING
DAMAGING WINDS. THE ENTIRE CWA IS OUTLOOKED IN THE /SEE TEXT/ FOR
DAY 3. ONE FACTOR TO CONSIDER IS THE POTENTIAL FOR CLOUD COVER
FROM OVERNIGHT /SUN/ UPSTREAM MCS ACTIVITY TO NEGATIVELY IMPACT
CONVECTIVE DEVELOPMENT. THE FRONT SHOULD BECOME QUASI-STNRY INVOF
THE MASON-DIXON LINE MONDAY NIGHT WITH SHOWERS/TSTMS GRADUALLY
DECREASING IN CVRG WITH THE LOSS OF HEATING. THE WRN PORTION OF
THE FRONTAL ZONE IS PROGGED TO PIVOT/LIFT NWD TWD THE UPPER OH VLY
LATE MONDAY NIGHT INTO TUE.

THE REMAINDER OF THE PERIOD WILL BE CHARACTERIZED BY AN
UNSEASONABLY STRONG ZONAL FLOW AND POLAR JET STREAM OVER THE NRN
THIRD OF THE COUNTRY...WITH DEEP SUBTROPICAL RIDGING EXPECTED TO
DEVELOP OVER THE SOUTH-CENTRAL AND SOUTHEAST STATES. THE GLOBAL
MODELS AND ENSEMBLES ARE HANDLING THE SYNOPTIC SCALE FORECAST
QUITE WELL...ADDING SOME DEGREE OF ABOVE AVERAGE CONFIDENCE. THE
SOUTHWARD DISPLACEMENT OF THE STRONG WESTERLIES WILL KEEP THE
LOCAL AREA ON THE NORTHERN PERIPHERY OF ANOMALOUS UPPER
RIDGING...SPARING THE BRUNT OF POTENTIAL HEAT WAVE BUT AFFORDING
AMPLE OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS IN THE RING OF
FIRE. THE MAIN AREA OF UNCERTAINTY IS HIGHLIGHTED BY THE QUASI-
STNRY FRONTAL/BAROCLINIC ZONE EXPECTED TO BE MODULATED BY SHORT
WAVE IMPULSES AND PERTURBATIONS TRANSLATING EWD FROM PAC NW
TROUGH. THE TEMPORAL AND SPATIAL RESOLUTION OF THESE
FEATURES...CORRESPONDING TO HIGHER OR LOWER POPS...CAN ONLY BE
RESOLVED AT SHORTER TIME SCALES. THEREFORE THE MEDIUM/LONG TERM
FORECAST IS RATHER REDUNDANT WITH DAILY MENTION OF SHOWERS/TSTMS.
BUT AFTER ALL WE ARE CLOSING IN ON THE CLIMATOLOGICAL THERMAL
MAXIMUM SO A CLIMO 30 PCT POP FOR SEVERAL DAYS IS TO BE EXPECTED
GIVEN THE INHERENT UNCERTAINTY CONTAINED WITHIN THE LARGE SCALE
PATTERN.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
CLUSTER OF TSTORMS...SOME STRONG...NOW JUST SOUTH OF I-80 IN W PA
AT 01Z. THESE WILL CONTINUE TO DRIFT TO THE ESE AND WEAKEN...AND
WILL APPROACH AND POSS AFFECT KJST/KAOO/KUNV OVER THE NEXT 1-3
HOURS. OTHERWISE...JUST AN ISOLATED TSTORM POSS BUT CHANCE NOT
HIGH ENOUGH TO MENTION IN TAFS.

CONDITIONS WILL BE VFR THROUGH MUCH OF THE NIGHT...THOUGH SREFS
INDICATE VSBYS SLIPPING TO 4-6SM TOWARD DAWN WITH A FEW AREAS OF
MVFR CIGS LIKELY IN THE SW MAINLY NEAR KJST/KAOO.

A RETURN TO VFR CONDITIONS EARLY SUNDAY WILL PERSIST THROUGH THE DAY.
SFC WINDS WILL APPROACH 10-12 MPH FROM THE WEST.

OUTLOOK:
MON...AREAS MVFR/IFR IN SHRA/TSRA IMPROVING MON EVE.
TUE...MOSTLY VFR PATCHY AM MVFR.
WED...MOSTLY VFR.
THU...MOSTLY VFR PATCHY AM HAZE/FOG FOR AM MVFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...JUNG
NEAR TERM...JUNG
SHORT TERM...GRUMM
LONG TERM...STEINBUGL
AVIATION...RXR
Hazardous weather outlook, Jul 17, 5:44 AM EDT, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
544 AM EDT SAT JUL 17 2010

PAZ004-005-180945-
WARREN-MCKEAN-
544 AM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT PUSHING SOUTHEAST INTO THE REGION SUNDAY EVENING WILL
BRING SCATTERED THUNDERSTORMS TO THE AREA. A FEW OF THESE STORMS
COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-010>012-017>019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-180945-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
544 AM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024-033-180945-
CAMBRIA-SOMERSET-
544 AM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT PUSHING SOUTHEAST INTO THE REGION THIS EVENING WILL
BRING SCATTERED THUNDERSTORMS TO THE AREA. A FEW OF THESE STORMS
COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 17, 8:03 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
803 PM EDT SAT JUL 17 2010

PAZ010-011-017-180045-
CAMERON PA-CLEARFIELD PA-ELK PA-
803 PM EDT SAT JUL 17 2010

...A STRONG THUNDERSTORM WILL AFFECT ELK...NORTH CENTRAL CLEARFIELD
AND NORTHWESTERN CAMERON COUNTIES...

AT 802 PM EDT...A STRONG THUNDERSTORM WAS NEAR JOHNSONBURG...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR ST. MARYS AROUND 815 PM...FORCE AROUND
830 PM...ELK RIVER AROUND 835 PM...TRUMAN AROUND 840 PM AND EMPORIUM
AROUND 845 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
120...STATE ROAD 255.

LAT...LON 4162 7849 4161 7849 4161 7843 4162 7842
      4162 7820 4160 7818 4115 7832 4140 7883
      4162 7873

FORECASTER: JUNG
Special weather statement, Jul 17, 8:05 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
805 PM EDT SAT JUL 17 2010

PAZ006-037-180045-
POTTER PA-TIOGA PA-
805 PM EDT SAT JUL 17 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN POTTER AND
NORTHWESTERN TIOGA COUNTIES...

AT 802 PM EDT...A STRONG THUNDERSTORM WAS 30 MILES NORTHWEST OF
WELLSBORO...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR HARRISON VALLEY AROUND 810 PM...
WESTFIELD AROUND 820 PM...KNOXVILLE AROUND 830 PM...ELKLAND AROUND
840 PM AND KEENEYVILLE AROUND 845 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.

LAT...LON 4168 7722 4199 7784 4200 7783 4201 7708

FORECASTER: JUNG
Special weather statement, Jul 17, 9:37 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
937 PM EDT SAT JUL 17 2010

PAZ017-180200-
CLEARFIELD PA-
937 PM EDT SAT JUL 17 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLEARFIELD
COUNTY...

AT 935 PM EDT...A STRONG THUNDERSTORM WAS NEAR PUNXSUTAWNEY...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR TROUTVILLE AROUND 945 PM...BURNSIDE AROUND
955 PM AND MAHAFFEY AROUND 1000 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE 219...
ROUTE 322.

LAT...LON 4099 7882 4110 7881 4101 7843 4073 7851
      4072 7880 4074 7882

FORECASTER: RXR
Special weather statement, Jul 17, 10:13 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1013 PM EDT SAT JUL 17 2010

PAZ024-180300-
CAMBRIA PA-
1013 PM EDT SAT JUL 17 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CAMBRIA COUNTY...

AT 1006 PM EDT...A STRONG THUNDERSTORM WAS 16 MILES SOUTHEAST OF
PUNXSUTAWNEY...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
FREQUENT LIGHTNING. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR BELSANO AROUND 1020 PM...HASTINGS AROUND
1025 PM...COLVER AROUND 1030 PM...PATTON...AND CARROLLTOWN AROUND
1035 PM...PRINCE GALLITZIN STATE PARK AROUND 1045 PM AND CHEST
SPRINGS AROUND 1050 PM.

THIS WILL IMPACT ROUTE 219.

LAT...LON 4063 7885 4073 7881 4072 7880 4072 7836
      4065 7841 4064 7845 4061 7844 4055 7848
      4055 7850 4051 7854 4055 7890

FORECASTER: RXR
Special weather statement, Jul 17, 10:15 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1015 PM EDT SAT JUL 17 2010

PAZ005-006-180300-
MCKEAN PA-POTTER PA-
1015 PM EDT SAT JUL 17 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCKEAN AND WESTERN
POTTER COUNTIES...

AT 1013 PM EDT...A STRONG THUNDERSTORM WAS NEAR OLEAN...MOVING EAST
AT 35 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR PORT ALLEGANY AROUND 1025 PM...
SHINGLEHOUSE AROUND 1030 PM...ROULETTE AROUND 1040 PM AND OSWAYO
AROUND 1050 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
46...STATE ROAD 446.

LAT...LON 4200 7812 4200 7802 4199 7789 4161 7800
      4187 7853 4200 7850 4201 7813

FORECASTER: JUNG
Special weather statement, Jul 17, 10:17 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1017 PM EDT SAT JUL 17 2010

PAZ004-005-010-180300-
ELK PA-MCKEAN PA-WARREN PA-
1017 PM EDT SAT JUL 17 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ELK...SOUTHEASTERN
WARREN AND SOUTHWESTERN MCKEAN COUNTIES...

AT 1013 PM EDT...A STRONG THUNDERSTORM WAS NEAR WARREN...MOVING EAST
AT 35 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR LUDLOW AROUND 1025 PM...WETMORE AROUND
1035 PM...KANE AROUND 1040 PM AND WILCOX AROUND 1055 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 66...STATE ROAD 120...STATE ROAD 255.

LAT...LON 4168 7856 4139 7869 4151 7897 4162 7896
      4162 7898 4162 7920 4179 7916

FORECASTER: JUNG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:03 PM EDTSpecial Weather StatementCTPElk42 min
Jul 17, 8:05 PM EDTSpecial Weather StatementCTPTioga40 min
Jul 17, 8:11 PM EDTSevere Thunderstorm WarningCTPCameron, Elk34 min
Jul 17, 9:37 PM EDTSpecial Weather StatementCTPClearfield23 min
Jul 17, 9:46 PM EDTSevere Thunderstorm WarningCTPClearfield44 min
Jul 17, 10:13 PM EDTSpecial Weather StatementCTPCambria47 min
Jul 17, 10:15 PM EDTSpecial Weather StatementCTPPotter45 min
Jul 17, 10:17 PM EDTSpecial Weather StatementCTPElk43 min
Jul 17, 10:24 PM EDTSevere Thunderstorm WarningCTPElk, McKean, Warren66 min
Jul 17, 10:29 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon57 min
Jul 17, 10:49 PM EDTSevere Thunderstorm WarningCTPCameron, McKean, Potter41 min
Jul 17, 11:20 PM EDTSpecial Weather StatementCTPPotter25 min
Jul 17, 11:50 PM EDTSpecial Weather StatementCTPTioga25 min
Jul 18, 12:06 AM EDTSpecial Weather StatementCTPCameron, Elk24 min
Jul 18, 1:16 AM EDTSpecial Weather StatementCTPCambria29 min
Jul 18, 1:17 AM EDTSpecial Weather StatementCTPPotter28 min
Jul 18, 1:42 AM EDTSpecial Weather StatementCTPBlair, Cambria48 min
Jul 18, 1:45 AM EDTSpecial Weather StatementCTPPotter30 min
Jul 18, 2:44 AM EDTSpecial Weather StatementCTPCameron46 min
Jul 18, 3:42 AM EDTSpecial Weather StatementCTPClinton48 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.